Is the medicines after exposure of 6 months affect the HIV test results?

Question

Sir,

I had a sex with girl on the 21/12/08.

In June,2009 I got fever, cold and cough. It has 7 days. doctor advised to take the medicine and hot water.after 7 days it went off.

After I got body pains.so I went total body check up at 31/06/09. At the time i got my hiv STATUS as negative.And doctor said esonophils count is high due to smoke.so, he gave the some medicine.

In August I got body pains are increased. So that I went to pathologist and asked test HIV. At that time also it has HIV Status has NEGATIVE. and he said it is due to lungs infection caused from the smoke.

In August I stopeed smoking. After that I observed some vision problem and body pains.And dose of the tablets for the lungs infection over.

So, In september 15, 2009 , I again done the all HIV RELATED TESTS. at the time also my test report is NEGATIVE.At the time also I am using the medicine for lungs infection.

still I have body pains and some type of feel like some thing in side the body pinning .

Could you please clarify the my below doubts.

  1. Is it body pains and vision problems due to smoke?

  2. Is the medicines after exposure of 6 months affect the HIV test results?

  3. Can I test again at December 22, after the 1 year after exposure?

  4. what is the maximum window period in any case?

Thanks & Regards, Srinu.

Answer

Dear Srinu,

Medication will not cause your HIV test to be falsely negative. Since you have tested more than 9 months after your possible exposure (you do not even know if she had HIV) there is no need to have further testing. You have not contracted HIV from that contact.

The body aches are not specific. THey could mean many things. You should find a good GP and have them check you out and do a full physical. Congrtulations on quitting smoking...that is a very important step to staying helathy.

Best, Joe